MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367842
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd vacutainer® k2 edta (k2e) 3.6mg blood collection tubes that there was discolored / abnormal additive form in the tube.The following information was provided by the initial reporter: customer states - "we have another qa issue and are working to determine how many we have of the affected lots." they appear as those moisture is inside the vacutainer and the order just arrived today (b)(6) 2023.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d.10 device available for eval? yes d.10 returned to manufacturer on: 15-sep-2023 h.6.Investigation summary: bd received ten (10) samples and two (2) photos for investigation.The photos were reviewed and the indicated failure mode for moisture with the incident lot was not observed.A mist spray pattern of the additive is observed inside the tube and meets the product specifications.Additionally, the customer samples along with one hundred (100) retention samples from bd inventory, were evaluated by visual examination and no issues were observed relating to moisture as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of additive abnormality.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17508848
Report Number1917413-2023-00774
Device Sequence Number6101439
Product Code JKA
UDI-Device Identifier50382903678421
UDI-Public50382903678421
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Catalogue Number367842
Device Lot Number2292063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown